Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 73, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 7, 2006, 10:47 PM CDT for Bienville Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2006, 10:47 PM CDT (03:47 UTC)
- Expired
- Apr 7, 2006, 11:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Bienville Parish, LA
The radar
The Shreveport radar (KSHV), 75 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 5:37 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.8 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 824 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1726 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 8:01 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 7, 8:01 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 801 PM CDT FRI APR 7 2006 .DISCUSSION... A MINOR GLITCH IN THAT TORNADO WATCH 169 DID NOT INCLUDE OUR EASTERN ZONES WHEN IT WAS MEANT TO...SO TO COVER THIS OUR TORNADO WATCH 167 WAS EXPANDED TO INCLUDE ALL AREAS IN OUR CWA THAT WAS UNDER EXPIRING WATCH NUMBER 163. CLEAR? TO CLARIFY...TORNADO WATCH 167 IN EFFECT UNTIL 1 AM HAS BEEN EXPANDED EASTWARD TO INCLUDE ALL COUNTIES AND PARISHES THAT WERE ORIGINALLY UNDER WATCH 163. NOW EVERY COUNTY AND PARISH IN OUR CWA THAT IS UNDER A TORNADO WATCH IS UNDER 167...UNTIL 1 AM. WIND ADVISORY HAS EXPIRED...A FEW MINOR TWEAKS TO WEATHER AND POPS FOR SIMPLIFICATION AND TO TAKE INTO ACCOUNT CURRENT RADAR ECHOES. HIGHEST POPS SCTRL AR AND NCTRL LA THIS EVENING...CHANCE POPS FOR ALL AREAS UNDER THE WATCH. && .PRELIMINARY POINT TEMPS/POPS... SHV 55 66 48 72 / 30 0 0 0 MLU 58 66 46 70 / 50 0 0 0 DEQ 51 66 42 73 / 10 0 0 0 TXK 54 67 46 71 / 20 0 0 0 ELD 55 63 43 72 / 50 0 0 0 TYR 52 69 49 72 / 20 0 0 0 GGG 53 66 46 72 / 20 0 0 0 LFK 55 70 48 74 / 30 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17
Hazardous weather outlook, Apr 7, 12:16 PM CDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1216 PM CDT FRI APR 7 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-081200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1216 PM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... GENERALLY SOUTH AND EAST OF THE INTERSTATE 30 CORRIDOR. A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS GENERALLY EAST OF A LINE FROM NATCHITOCHES LOUISIANA TO EL DORADO ARKANSAS. HAIL GREATER THAN THREE QUARTERS OF AN INCH AND ISOLATED TORNADOES ARE THE MAIN SEVERE WEATHER RISKS. HOWEVER...DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR WILL ALSO BE POSSIBLE. A COLD FRONT HAS MOVED TOWARD THE INTERSTATE 30 CORRIDOR EARLY THIS AFTERNOON. A POWERFUL DISTURBANCE...IN THE UPPER LEVELS OF THE ATMOSPHERE...WILL SWEEP ACROSS THE RED RIVER VALLEY AND INTO THE FOUR STATE REGION AND RESULT IN THUNDERSTORM DEVELOPMENT. THE COMBINATION OF STRONG JET STREAM DYNAMICS...A COLD FRONT...AND A VERY WARM...MOIST...AND UNSTABLE AIRMASS...WILL ALLOW SOME OF THE THUNDERSTORMS TO BECOME SEVERE. THE RISK OF SEVERE WEATHER IS GREATER FROM SOUTH CENTRAL ARKANSAS INTO CENTRAL LOUISIANA...WHERE SLIGHTLY HIGHER AMOUNTS OF MOISTURE ARE PRESENT. THE RISK OF SEVERE THUNDERSTORMS IS EXPECTED TO END TONIGHT...AS A SECONDARY COLD FRONT SWINGS THROUGH THE FOUR STATE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT. BUTTS
In the hours before
Local storm report, Apr 7, 7:59 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
759 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND DMG COTTON VALLEY 32.81N 93.42W
04/07/2006 WEBSTER LA LAW ENFORCEMENT
POWERLINES...TREES DOWN.
&&
JDLocal storm report, Apr 7, 8:13 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
813 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG HAUGHTON 32.53N 93.51W
04/07/2006 BOSSIER LA LAW ENFORCEMENT
NUMEROUS TREES DOWN...ONE THROUGH RESIDENTIAL ROOF.
&&
JDLocal storm report, Apr 7, 8:17 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
817 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL MINDEN 32.62N 93.28W
04/07/2006 E0.88 INCH WEBSTER LA LAW ENFORCEMENT
&&
JDLocal storm report, Apr 7, 8:55 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
855 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL FARMERVILLE 32.77N 92.40W
04/07/2006 E0.75 INCH UNION LA CO-OP OBSERVER
&&
JDLocal storm report, Apr 7, 8:56 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
856 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TSTM WND GST FARMERVILLE 32.77N 92.40W
04/07/2006 E60 MPH UNION LA CO-OP OBSERVER
&&
JDLocal storm report, Apr 7, 9:25 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
925 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 3 SW HOMER 32.76N 93.10W
04/07/2006 E1.00 INCH CLAIBORNE LA PUBLIC
&&
JDThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 4:39 AM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 11 hr |
| Apr 7, 7:12 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 48 min |
| Apr 7, 7:15 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 60 min |
| Apr 7, 7:17 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 58 min |
| Apr 7, 7:53 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 37 min |
| Apr 7, 8:08 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 67 min |
| Apr 7, 8:37 PM CDT | Severe Thunderstorm Warning | SHV | Union | 53 min |
| Apr 7, 8:54 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 66 min |
| Apr 7, 9:27 PM CDT | Severe Thunderstorm Warning | SHV | Union | 63 min |
| Apr 7, 10:21 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 54 min |
| Apr 7, 11:34 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 56 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.